# SDR CA980928019

- Difficulty date: September 11, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Mtsbsi MU2B36
- Engine: Garrtt TPE3316251M
- System (JASC): 7250 · Turbine Section
- Part: Carbon Seal
- Part number: 8675697
- Condition: Failed
- Location: 1st Stage
- Part time: 664 hours
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

(CAN) THE PILOT OBSERVED FLUCTUATIONS IN TORQUE AND OIL PRESSURE, AS WELL AS VISIBLE OIL VENTING FROM THE ENGINE. THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT LANDED.   POST-FLIGHT INSPECTION FOUND A MISSING SECTION OF THE 1ST STAGE TURBINE WHEEL CREATED AN IMBALANCE WHICH LED TO THE VIBRATION THAT CAUSED THE FAILURE OF THE COMPRESSOR INLET CARBON SEAL.  THIS ALLOWED HIGH PRESSURE P2 AIR TO PRESSURIZE THE GEARBOX AN OIL TANK, RESULTING IN THE VENTING OF OIL OVERBOARD.  PART TC:  770.
